Texas, 2015Damaging Wind in Texas, August 24, 2015
August 24, 2015 · NWS LCH · 1 event in 1 county or zone
As cold front moved south across the region scattered storms developed. One thunderstorm became severe in Southeast Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As cold front moved south across the region scattered storms developed. One thunderstorm became severe in Southeast Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 24, 2:21 PM CST, 5 hours 29 minutes earlier.
Area forecast discussion, Aug 24, 2:21 PM CST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
321 PM CDT MON AUG 24 2015
.DISCUSSION...
A STAGNANT AIR MASS WITH OFFSHORE FLOW OCCURRING THIS AFTERNOON AS
RIDGING FROM THE WEST AT THE SURFACE AND ALOFT PREVAILS. THIS HAS
ALLOWED AIR TEMPERATURES TO WARM INTO THE MID AND UPPER 90S.
ALSO...ABUNDANT LOW LEVEL GULF MOISTURE AND HIGH DEW POINT AIR HAS
POOLED ACROSS THE REGION AHEAD OF A SURFACE COLD FRONT LOCATED
FROM EXTREME NORTHEAST TEXAS...THROUGH NORTHERN LOUISIANA...INTO
CENTRAL MISSISSIPPI. THE COMBINATION OF THE TWO...HAS MADE FOR
QUITE A MUGGY DAY...WITH THE HEAT INDEX OR APPARENT TEMPERATURE
AROUND 107F FOR A MAJORITY...WITH ENOUGH SITES SOUTH OF THE
HIGHWAY 190 CORRIDOR BETWEEN 108F AND 111F...THAT A HEAT ADVISORY
WAS ISSUED...AND WILL CONTINUE UNTIL ABOUT 6 PM LOCAL. THE UPPER
LEVEL RIDGING AND SUBSIDENCE HAS CAPPED THE ATMOSPHERE
ENOUGH...THAT ONLY ISOLATED SHOWERS OR STORMS HAVE DEVELOPED OVER
THE NORTHERN ZONES...AND THAT ACTIVITY IS STRUGGLING TO MAINTAIN
ITSELF.
A DEEPENING UPPER LEVEL TROUGH OVER THE EASTERN U.S. AND AN
AMPLIFYING UPPER LEVEL RIDGE OVER THE SOUTHWEST U.S. WILL ALLOW
FOR A DEEPENING NORTHERLY FLOW OVER THE REGION FOR THE NEXT FEW
DAYS. THIS WILL HELP PUSH A COLD FRONT INTO THE FORECAST AREA
TONIGHT...AND INTO THE COASTAL WATERS BY TUESDAY AFTERNOON.
DEFINITELY ENOUGH GULF MOISTURE AROUND...SO FRONTAL LIFT IS STILL
EXPECTED TO GET A FEW SHOWERS AND STORMS GOING WITH THE FRONT...SO
WILL KEEP LOW END CHANCE AND SLIGHT CHANCE POPS THROUGH THE NIGHT
AND INTO MAINLY THE FIRST HALF OF TUESDAY.
HIGH PRESSURE FROM THE NORTHERN PLAINS WILL THEN BUILD DOWN BEHIND
THE COLD FRONT...PROVIDING A DRY CONTINENTAL AIR MASS THAT WILL
PREVAIL FOR THE REMAINDER OF THE WEEK...AND SOME NICE DAYS
WEATHER-WISE. COMFORTABLE AND CLEAR AT NIGHT...WITH LOW RELATIVE
HUMIDITY AND NO CHANCE FOR RAIN DURING THE DAYTIME.
THE SURFACE HIGH WILL MOVE OFF TO THE EAST BY THE WEEKEND...WITH A
GRADUAL INCREASE IN LOW LEVEL MOISTURE AND HUMIDITY VALUES.
RUA
&&
.MARINE...
WEAKENING HIGH PRESSURE LOCATED OVER THE LOWER TEXAS COAST THIS
AFTERNOON...HELPING TO PROVIDE MAINLY LIGHT OFFSHORE FLOW. A COLD
FRONT ACROSS NORTHERN LOUISIANA WILL MOVE TO THE SOUTH AND INTO
THE COASTAL WATERS EARLY TUESDAY...THEN MOVE THROUGH THE COASTAL
WATERS BY TUESDAY EVENING. THERE WILL BE A CHANCE FOR SCATTERED
SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT. BEHIND THE FRONT FOR
TUESDAY NIGHT INTO WEDNESDAY...A MODERATE OFFSHORE FLOW WILL OCCUR
AS DRIER AIR MOVES OVER WARM GULF WATER TEMPERATURES.
RUA
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 71 91 63 90 / 20 20 0 0
LCH 76 92 68 90 / 30 30 10 0
LFT 75 92 65 89 / 20 20 0 0
BPT 76 93 70 91 / 30 30 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR LAZ030>033-041>045-
052>055-073-074.
TX...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR TXZ201-215-216-261-
262.
GM...NONE.
&&
PUBLIC...07Hazardous weather outlook, Aug 24, 2:37 AM CST, 17 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
337 AM CDT MON AUG 24 2015
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
251200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
337 AM CDT MON AUG 24 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
HOT AND HUMID CONDITIONS ARE EXPECTED TODAY. MAX AFTERNOON HEAT
INDEX VALUES OF 103 TO 108 CAN BE EXPECTED.
SCATTERED AFTERNOON THUNDERSTORMS WILL ALSO OCCUR. GUSTY WINDS
AND FREQUENT LIGHTNING WILL BE THE MAIN CONCERNS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY WITH DRY
CONDITIONS TUESDAY NIGHT THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GMZ430-432-435-450-452-455-470-472-475-251200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
337 AM CDT MON AUG 24 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE EXPECTED TODAY WITH SCATTERED
THUNDERSTORMS POSSIBLE TONIGHT. GUSTY WINDS AND FREQUENT
LIGHTNING WILL BE THE MAIN CONCERN.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY AS A COLD
FRONT MOVES ACROSS THE REGION. GUSTY WINDS AND FREQUENT LIGHTNING
WILL BE THE MAIN CONCERN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Aug 24, 6:10 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
710 PM CDT MON AUG 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL LEESVILLE 31.14N 93.27W
08/24/2015 E1.25 INCH VERNON LA PUBLIC
PUBLIC REPORTED HALF DOLLAR SIZE HAIL AND LIMBS DOWN
SOUTH OF LEESVILLE
&&
TWHLocal storm report, Aug 24, 6:18 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
718 PM CDT MON AUG 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM TSTM WND DMG ROSEPINE 30.92N 93.28W
08/24/2015 VERNON LA PUBLIC
PUBLIC REPORTED LIMBS DOWN NEAR ROSEPINE
&&
TWHLocal storm report, Aug 24, 6:32 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
732 PM CDT MON AUG 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM TSTM WND DMG 5 S SUGARTOWN 30.77N 93.02W
08/24/2015 BEAUREGARD LA 911 CALL CENTER
REPORT OF TREE DOWN ON HWY 26 NEAR PARISH LINE
&&
TWHSpecial weather statement, Aug 24, 6:55 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
755 PM CDT MON AUG 24 2015
TXZ259-260-250145-
NORTHERN JASPER TX-NORTHERN NEWTON TX-
755 PM CDT MON AUG 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JASPER AND NORTHERN
NEWTON COUNTIES UNTIL 845 PM CDT...
AT 753 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MAYFLOWER...OR 9 MILES NORTHWEST OF BURKEVILLE...MOVING SOUTH
AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BURKEVILLE...FARRSVILLE...JAMESTOWN...STRINGTOWN...MAYFLOWER AND
WIERGATE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3090 9358 3089 9386 3098 9387 3116 9391
3117 9368
TIME...MOT...LOC 0053Z 339DEG 16KT 3107 9381
K. KUYPERSpecial weather statement, Aug 24, 7:07 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
807 PM CDT MON AUG 24 2015
LAZ027-028-030>032-042-043-250200-
JEFFERSON DAVIS LA-EVANGELINE LA-RAPIDES LA-ALLEN LA-BEAUREGARD LA-
ACADIA LA-VERNON LA-
807 PM CDT MON AUG 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VERNON...ALLEN...
EASTERN BEAUREGARD...NORTHERN JEFFERSON DAVIS...SOUTHWESTERN
RAPIDES...EVANGELINE AND NORTHWESTERN ACADIA PARISHES UNTIL 900 PM
CDT...
AT 803 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS OVER ALLEN PARISH THAT EXTENDED INTO EVANGELINE
PARISH. STORMS WERE...MOVING SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS ALONG
WITH TORRENTIAL RAINFALL OF TWO TO FOUR INCHES IN SOME LOCATIONS.
LOCATIONS IMPACTED INCLUDE...
OAKDALE...VILLE PLATTE...MAMOU...WELSH...KINDER...BASILE...OBERLIN...
ELTON...ELIZABETH...FENTON...REEVES...DE RIDDER...MITTIE...DRY
CREEK...PITKIN...RAGLEY...SUGARTOWN...GRANT...DERIDDER AND PINE
PRAIRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3076 9218 3051 9250 3020 9280 3039 9304
3043 9325 3056 9336 3089 9330 3103 9291
TIME...MOT...LOC 0103Z 334DEG 19KT 3051 9286
K. KUYPERSpecial weather statement, Aug 24, 7:20 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
820 PM CDT MON AUG 24 2015
TXZ259-260-250200-
NORTHERN JASPER TX-NORTHERN NEWTON TX-
820 PM CDT MON AUG 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JASPER AND WESTERN
NEWTON COUNTIES UNTIL 900 PM CDT...
AT 819 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HARRISBURG...OR 8 MILES NORTH OF JASPER...MOVING SOUTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM ALONG
WITH TORRENTIAL RAINFALL OF TWO TO FOUR INCHES POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
JASPER...EBENEZER...BROWNDELL...HARRISBURG...HOLLY SPRINGS AND SAM
RAYBURN DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3116 9390 3089 9386 3074 9405 3108 9420
3111 9406 3113 9404
TIME...MOT...LOC 0119Z 358DEG 20KT 3104 9395
K. KUYPERThunderstorm Wind, Jasper
- When
- August 24, 7:50 PM CST
- Where
- Jasper County, Jasper
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 30.920, -94.000
Trees were downed on Highways 63, 96, and 190 around Jasper.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 24, 20151 death · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, August 24 to 25, 20158 events
- Hail and Damaging Wind in Texas, August 24, 2015$3,000 · 1.25 in hail · 6 events
- Flash Flooding in Maryland, August 24 to 25, 2015$5,000 · 4 events
- Damaging Winds in Maryland, August 24, 2015$6,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Louisiana, August 24, 2015$1,000 · 1.25 in hail · 3 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 24, 20152 events
- Damaging Wind and Lightning Strike in Maryland, August 24, 2015$500 · 50 kt wind · 2 events
- Waterspout in Gulf of Mexico, August 24, 20151 event
- Wildfire in Idaho, August 24 to 31, 20151 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, August 24, 20151 event
- Damaging Wind in Texas, August 24, 201552 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592530.